Get this shit outta my system

Lately, I’ve been depressed.  Not the sort I’m used to, that comes after recovering new memories or thinking about men and quickly turns into a healthy rage.  It’s not even like I had before, where I felt too hideous to go outside or forced myself into dieting/starving.  But a total “blah” feeling.   I can’t think of anything coinciding with the beginning of this mood change except me going off the pill.

Here’s a timeline of the past few weeks:

Week 1 off the pill (or when I would be on the placebos): Happier than I had been for quite a while.   With my withdrawal bleeding/artificial period came a swollen left nipple and a bump under it.  Lactated some from that boob for the first time ever.

Week 2: Nipple problem went away right after my period ended.  Discharge and my wetness/ejaculate is definitely different in texture, consistency and taste.  Mood goes up and down.  Told my nigel if this continues I might just go back on the pill, because I’m so sick of it.

Week 3: Total down.  Maybe felt happy once this week.  Haven’t wanted to play games, read blogs, or do anything.  I try and have sex in an attempt to feel normal or good.  Nigel notices I’m pushing myself into sex in the hopes I’ll enjoy it, return to normal or feel something.  (I did that a lot when we first started dating because I assumed that was all he wanted and I wanted him to stick around.)  Now he refuses to do anything with me for at least a few weeks, no matter what I say I want.  Which I think is honestly the best thing to do, but I hate that I’m so desperate to feel anything I’ll push myself into things.

Week 4 (now): Don’t want to see nigel, my parents, or anybody  (not even my pets).  Not reading any books or blogs, playing any games, enjoying music, or drawing much (even tho I just got my wacom tablet, ffs).  Can’t remember the last time I laughed, or what I last talked to nigel about.  Sleeping when not at work.  Seem to be getting worse.

I’m pissed off (well, “mildy irritated” is more accurate considering my mood problem now) about no one requiring drug companies to do studies on and explain/warn about the side effects of going OFF a certain medication.  Did anyone ever tell me that missing my cymbalta by a few  hours would render me nonfunctional for the rest of the day?  When I say “nonfunctional,” I dun mean emotionally like I am now-I mean I could not walk in a straight line.  Needless to say I wouldn’t be surprised if this WAS all the result of coming off the pill and no one talked about it.  (Semi-related: I would not be having these problems at all if I weren’t born female, because there would be no need/pressure for me to be on hormonal birth control.)

I’m fighting with myself now.   A very large part of me wants to try taking the pill every other day and seeing if my depression goes away or lightens, so that I can know its the pill.  But another part of me is scared shitless that’ll make my moods fuck up worse, not to mention I want to keep that shit out of my system permanently.

I really have no idea what to do.  I’m already on antidepressants for my PTSD-as much as you can take of the type I’m on (120mg a day of Cymbalta). I’m thiking about going to my shrink to try and change to different ones, but it’s quite likely changing antidepressants (and defs going off cymbalta) will fuck me up more.  I just want to be myself again.  Sorry for this pathetic excuse for a post, but not wanting to do anything means I don’t even want to write.

TL;DR: The pill is dangerous and I want to be off of it, but going off it seems to be making my life a living hell.  (Or something else is, but I have no idea what else it could be.) What the fuck should I do?  Will I just have to wait this out?

Advertisements

6 responses to “Get this shit outta my system

  1. Msc, I have been thinking about getting off the pill too. And I haven’t done it yet, because I am afraid of the physical and emotional side affects. If you are on antidepressants though and you are feeling depressed, I think that’s the time to call the shrink, as you say. Don’t play around with that. Reality is chemical, and theres not a lot we can do about that unfortunately. Those are the rules, and its one of the relatively few that we can’t change. This is one of the rare instances when i would say, call the doc. You are kind of tied to the medical establishment now. That’s a huge reason I have stayed away from shrinks, cause that’s what you are giving up, when you ask for their help. That’s just the way it is, and its not your fault.

  2. I’ve just come off the pill and onto the implant. Apart from the weight gain and shitty skin it’s given me, not having a period is fucking madness.

    Cymbalta is one of those tricky medications, my father was on it for a while and I know a few of my friends who have been on it as well. No-one I know has said anything positive.

    I’m not a professional or anything, but I’ve had the most success for treating my PTSD with prozac or pristiq. Zoloft was shit (and so was the zyprexa) and many of the other medications I’ve been on have been. Going of anti-depressants is really difficult, I’ve done it a couple of times but I’ve always ended up back on them.

    If you wanted to chat about this thing feel free to send me an e-mail.

    Hope you are okay ms.citrus *hugs*

  3. Wow, thanks y’all. I feel a little better already knowing I’m not alone. :3

    @FCM I dunno how long you’ve been on it, but that might factor into how bad it is trying to get off of it. I’ve been on it since I was 14, so I only lived like 4 years of my life with a natural cycle. Even then mine was f’d up because of anorexia. (Not sure if it just makes you miss your period and you still ovulate or what, but whatevs) Basically I wonder if me going off the pill was such hell because of me starting it so young. I know some people felt better really soon after coming off it, so you might be fine.

    I’m thinking about maybe taking a pill every other day to see if that helps, then wean off it slowly. Kinda wish I had done that from the beginning. I assume that might make it easier to get off of it, but who knows.

    I hate the idea of going onto another drug to help with the side effects of going on another. But if I just change antidepressants, there’s no net “gain” in the amount of drugs I’m taking.

    I wish I had avoided shrinks altogether. I think I might have been fine, had someone acknowledged that my Nice Feminist Boyfriend (TM) was a manipulative rapist fuckwit. And if that same dickweed hadn’t made me feel guilty for starting to go radfem, I would have felt less crazy for sure. (He thought I Blame the Patriarchy was “manhating”, ffs.)

    @berryblade I have to say cymbalta works pretty well for me-I haven’t had a nightmare or full-on flashback since I got on it. Tho now I’ve had nightmares a few times since I went off the pill. The worst side effect from it is how it messes with me peeing. It makes me take FOREVER to pee, no matter how bad I have to go, so I’ll end up sitting there for a longass time. It’s annoying as fuck.

    I think I might wait until the space where I would be starting a new pack comes before I do anything-because it seems like my body is all fine and dandy when I would be on the placebos. (which is now) If my mood goes down again, I’m gonna go to the shrink for sure.

    Thanks so much y’all. *hugs*

  4. Just want to add a cautionary, ‘don’t even think about taking Depo.’ I’ve had those problems with birth control too, and then I tried the shot because it might just be easier all around. If u have depression from the pill, don’t do it. Depo is worse because it’s in your blood for 3-4 months so when the depression sets in there’s nothing you can do about it.

    And there’s all kind of non-science documentation from women about what ur sayin, MsC. it’s fer realz.

  5. “Discharge and my wetness/ejaculate is definitely different in… taste”

    bitch you’re crazy. don’t eat that shit.

    fucking feminazis.

    • Yet we’re supposed to guzzle sperm as if its some godly nectar? What the fuck, dude. I pity any girlfriend you might ever have.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s